6MP Side Effect?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

KEL1318
Regular Member


Date Joined Mar 2010
Total Posts : 23
   Posted 6/22/2010 4:16 PM (GMT -7)   
Hi All,

I was just wondering if any of you on 6MP have ever had cramping in your hands and feet? I'm currently on 100mg/day and since upping my dosage from 75mg (about 6weeks ago), I have had severe cramping in my hands...specifically my thumbs and also in my feet...the arches usually.

Sometimes they are so bad in my feet that it brings me to tears. They happen when putting on shoes or changing positions. In my hands, the cramps sometimes cause me to not be able to hold onto things.

Thanks for your help!
~Kelly
Dx: Crohn's in 2007 (after 10 yrs of symptoms)
Laporoscopy 10/07, Pentasa, Entocort, Prednisone (not working)
6mp - Nov/07-Nov/08 (worked great, but went off the meds in hopes of conceiving-no luck)
Remission until 2/10...Major Flare 3/10
Meds:Prednisone taper and back on the 6mp, Vit.D, Culturelle, Folic Acid, Pre-Natal Vitamin


mmckenna
Veteran Member


Date Joined Jan 2006
Total Posts : 725
   Posted 6/22/2010 9:56 PM (GMT -7)   
I've been on 6mp for 9 years or so, and I have not had this problem. Might be worth talking to your doctor.
Matthew McKenna,
Joey's dad.
Crohn's Disease and Guillian-Barre' Syndrome.
Remicade, 6MP and a few of their friends.

"I'm just along for the ride."


karasmommy
Veteran Member


Date Joined Mar 2005
Total Posts : 589
   Posted 6/23/2010 7:20 AM (GMT -7)   
when I was taking Immuran (same as 6MP), when I first started (which I did 2x) I would get extreme pain in my lower back, knees and wrists for the first 6-8 weeks as my body adjusted to the doseage - it also made a difference when I lowered the amount I was taking as it was too high for my body.

<FONT color=green>Fibromyalgia 2005

<FONT color=green>Normal Meds: Ambian 10mg, Flexeril 10mg as needed, Plaquenil 400mg, MTX 25mg Injection weekly, 1000mg Canasa Supp. as needed, Probiotics


MikeB
Veteran Member


Date Joined Mar 2006
Total Posts : 1169
   Posted 6/23/2010 8:00 AM (GMT -7)   
That is not listed as a 6mp side effect on the drug insert. I wonder if it could be related to low Vitamin B12 levels.

littlemissmuffet
Regular Member


Date Joined Feb 2009
Total Posts : 269
   Posted 6/23/2010 8:03 AM (GMT -7)   
Cramping is often a side effect of low calcium and can be commen in those with crohns or UC. My partner has UC, he suffered wih cramps in his calfs and hands, this was due to low calcium - so if I was you I would have my calcium levels checked
Diagnosed 2005.  42 year old female living in UK
 
Current medication  -  infliximab infusions, ranitidine, Vitamin B12 injections, anti depressants
 
My partner has UC & Crohns


KEL1318
Regular Member


Date Joined Mar 2010
Total Posts : 23
   Posted 6/23/2010 11:44 AM (GMT -7)   
Thanks everyone!
I have a call in to my doctor. I will ask him to run some extra blood work when I go next week.
I did notice that it was not a listed side effect of the 6MP, but you never know what others have experienced.

Have a great day!
~Kelly
Dx: Crohn's in 2007 (after 10 yrs of symptoms)
Laporoscopy 10/07, Pentasa, Entocort, Prednisone (not working)
6mp - Nov/07-Nov/08 (worked great, but went off the meds in hopes of conceiving-no luck)
Remission until 2/10...Major Flare 3/10
Meds:Prednisone taper and back on the 6mp, Vit.D, Culturelle, Folic Acid, Pre-Natal Vitamin

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 9:28 PM (GMT -7)
There are a total of 2,736,199 posts in 301,359 threads.
View Active Threads


Who's Online
This forum has 151449 registered members. Please welcome our newest member, iwanttocry.
243 Guest(s), 9 Registered Member(s) are currently online.  Details
PDL17, RickyB, tickcheckguy, fly with me, worriedabouthubby, Lymiemomster, Bacon Girl, Mustard Seed, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer